In a special Lipschitz domain treated as a perturbation of the upper half-space, we construct a perturbation theory series for a positive harmonic function with zero trace. The terms of the series are harmonic extensions to the half-space from its boundary of distributions defined by a recurrent formula and passage to the limit. The approximation error by a segment of the series is estimated via a power of the seminorm of the perturbation in the homogeneous Slobodestkiĭ space b 1−1/N N . The series converges if the Lipschitz constant of the perturbation is small.
This is a preview of subscription content, access via your institution.
Buy single article
Instant access to the full article PDF.
Price includes VAT (USA)
Tax calculation will be finalised during checkout.
I. Babuška and V. Nistor, “Boundary value problems in spaces of distributions on smooth and polygonal domains,” J. Comput. Appl. Math. 218, 137 (2008).
S. A. Belov, “Shape differentiability of solutions of boundary value problems and approximate solutions,” Differ. Uravn. 38, 63 (2002) [Differ. Equ. 38, 67 (2002)].
O. V. Besov, V. P. Il'in, and S. M. Nikol’skii, Integral Representations of Functions and Imbedding Theorems (Nauka, Moscow, 1975; V. H. Winston & Sons, New York, Vol. I, 1978; Vol. II, 1979).
M. Costabel and F. Le Louër, “Shape derivatives of boundary integral operators in electromagnetic scattering. I: Shape differentiability of pseudo-homogeneous boundary integral operators,” Integral Equations Oper. Theory 72, 509 (2012).
C. J. Earle and S. Mitra, “Variation of moduli under holomorphic motions,” Contemporary Mathematics 256, 39 (2000).
P. R. Garabedian and M. Schiffer, “Convexity of domain functionals,” J. Anal.Math., 281 (1953).
V. I. Gorbachuk and A. V. Knyazyuk, “Boundary values of solutions of operator-differential equations,” Usp. Mat. Nauk 44 (3), 55 (1989) [Russ. Math. Surv. 44, 67 (1989)].
H. Groemer, Geometric Applications of Fourier Series and Spherical Harmonics / Encyclopedia of Mathematics and Its Applications. V. 61. (Cambridge Univ. Press, Cambridge, 1996).
A. Henrot and M. Pierre, Variation et Optimisation de Formes. Une Analyse Géométrique (Springer, Berlin, 2005).
D. Henry, Perturbation of the Boundary in Boundary-Value Problems of Partial Differential Equations (Cambridge Univ. Press, Cambridge, 2005).
L. Hörmander, The Analysis of Linear PartialDifferentialOperators. I. Distribution Theory and Fourier Analysis (Springer-Verlag, Berlin, 1983; Mir,Moscow, 1986).
B. Hu and D. P. Nicholls, “Analyticity of Dirichlet–Neumann operators on Hölder and Lipschitz domains,” SIAM J. Math. Anal. 37, 302 (2005).
B. Hu and D. P. Nicholls, “The domain of analyticity of Dirichlet–Neumann operators,” Proc. R. Soc. Edinb., Sect. A,Math. 140, 367 (2010).
D. S. Jerison C. E. Kenig, “Boundary behavior of harmonic functions in non-tangentially accessible domains,” Adv. Math. 46, 80 (1982).
J. Kautský, “Approximation of solutions of Dirichlet’s problem on nearly circular domains and their application in numerical methods,” Apl. Mat. 7, 186 (1962).
L. V. Kantorovich and V. I. Krylov, Approximate Methods of Higher Analysis (Gosudarstv. Izdat. Tekhn.-Teor. Lit., Moscow–Leningrad, 1950; P. Noordhoff Ltd., Groningen, 1958).
V. I. Kolyada, “Inequalities of Gagliardo–Nirenberg type and estimates for the moduli of continuity,” Usp. Mat. Nauk 60, 139 (2005) [Russ. Math. Surv. 60, 1147 (2005)].
H. Komatsu, “An elementary theory of hyperfunctions and microfunctions,” Partial Differential Equations. Part 1. Banach Center Publications 27, 233 (Polish Academy of Sciences,Warszawa: 1992).
V. A. Kozlov and V. G. Maz'ya, “Estimates of L p-means and asymptotics of solutions of elliptic boundary value problems in a cone. II: Operators with variable coefficients,” Math. Nachr. 137, 113 (1988).
A Kufner, “On the dependence of the solution to theDirichlet problemon a change of the domain of definition,” Apl. Mat. 6, 263 (1961).
M. Lanza de Cristoforis, “A functional decomposition theorem for the conformal representation,” J. Math. Soc. Japan 49, 759 (1997).
M. Lanza de Cristoforis, “A domain perturbation problem for the Poisson equation,” Complex Variables Theory Appl. 50, 851 (2005).
M. Lanza de Cristoforis and L. Rossi, “Real analytic dependence of simple and double layer potentials upon perturbation of the support and of the density,” J. Integral Equations Appl. 16, 137 (2004).
R. S. Laugesen and B. A. Siudeja, “Magnetic spectral bounds on starlike plane domains,” ESAIM Control Optim. Calc. Var. 21, 670 (2015).
M. A. Lavrent'ev, Conformal Mappings with Applications to Some Problems of Mechanics (OGIZ, Moscow, 1946) [in Russian].
J. L. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications (Mir, Moscow, 1971) [in Russian].
J. L. Lions and E. Magenes, Non-Homogeneous Boundary Value Problems and Applications. Vol. III (Springer-Verlag, Berlin etc., 1973).
Y. Meyer and R. Coifman, Wavelets. Calderón–Zygmund and Multilinear Operators (Cambridge Univ. Press, Cambridge, 1997).
A. I. Parfenov, “Weighted a priori estimate in straightenable domains of local Lyapunov–Dini type,” Sib. Èlektron. Mat. Izv. 9, 65 (2012).
A. I. Parfenov, “Error bound for a generalized M. A. Lavrentiev’s formula via the norm in a fractional Sobolev space,” Sib. Èlektron. Mat. Izv. 10, 335 (2013).
G. Pólya and G. Szegö, Isoperimetric Inequalities inMathematical Physics (Princeton University Press, Princeton, 1951; GIFML,Moscow, 1962).
R. Potthast and I. G. Stratis, “On the domain derivative for scattering by impenetrable obstacles in chiral media,” IMA J. Appl.Math. 68, 621 (2003).
P. Quittner and Ph. Souplet, Superlinear Parabolic Problems. Blow-up, Global Existence and Steady States (Birkhäuser, Basel etc., 2007).
I. B. Simonenko, “A new general method of investigating linear operator equations of singular integral equation type. I,” Izv. Akad. Nauk SSSR Ser. Mat. 29 567 (1965).
J. W. Strutt (Lord Rayleigh), Theory of Sound (MacMillan, London, 1926; GITTL, Moscow–Leningrad, 1940).
G. Szegö, “The virtual mass of nearly spherical solids,” Duke Math. J. 16, 209 (1949).
I. E. Verbitsky, “Superlinear equations, potential theory and weighted norm inequalities,” Nonlinear Analysis, Function Spaces and Applications. Proc. of the Spring School (Prague, Czech Repub., 1998). Eds. M. Krbec et al. 6, 223. (Acad. Sci. Czech Repub., Prague, 1999). V. 6. P. 223–269.
H. Whitney, “Analytic extensions of differentiable functions defined in closed sets,” Trans. Amer. Math. Soc. 36, 63 (1934).
Original Russian Text © A.I. Parfenov, 2017, published in Matematicheskie Trudy, 2017, Vol. 20, No. 1, pp. 158–200.
About this article
Cite this article
Parfenov, A.I. Series in a Lipschitz perturbation of the boundary for solving the Dirichlet problem. Sib. Adv. Math. 27, 274–304 (2017). https://doi.org/10.3103/S1055134417040058
- positive harmonic function
- conformal mapping
- Lipschitz continuous perturbation of the boundary